Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 469, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 22, 2000, 1:46 PM CDT for Ashley County, Arkansas; Morehouse Parish, Louisiana. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 22, 2000, 1:46 PM CDT (18:46 UTC)
- Expired
- Jul 22, 2000, 2:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Ashley County, AR, Morehouse Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 2:00 PM CDT | Thunderstorm Wind | Bastrop, LA | Several trees were blown down and caused minor damage. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 541 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
116 WUUS54 KJAN 221846 SVRJAN ARC003-LAC067-221915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 146 PM CDT SAT JUL 22 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOREHOUSE PARISH IN NORTHEAST LOUISIANA ASHLEY COUNTY IN SOUTHEAST ARKANSAS * UNTIL 215 PM CDT * AT 146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 4 MILES SOUTHWEST OF WILMOT...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL ASHLEY COUNTY AT 200 PM CDT OVER RURAL MOREHOUSE PARISH AT 200 PM CDT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 12:25 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 22, 12:25 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1225 PM CDT SAT JUL 22 2000 WEAKENING SQUALL LINE APPROACHING NW ZONES AT THIS TIME AND IS HOLDING TOGETHER DESPITE RELATIVELY WEAK INSTABILITY AND LOW LEVEL DRY AIR INTRUSION FROM NRN MS. HAVE THUS UPPED POPS CONSIDERABLY IN NW ZONES. FURTHER UPDATES MAY BE NECESSARY OVER CENTRAL MS IF COMPLEX CONTINUES TO HOLD TOGETHER. .JAN... AR...NONE LA...NONE MS...NONE. 43
In the hours before
Special weather statement, Jul 22, 10:00 AM CDT, 3 hours 46 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 230400- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1000 AM CDT SAT JUL 22 2000 A WEAK BUT PERSISTENT SURFACE BOUNDARY EXTENDED FROM NORTHEAST LOUISIANA ACROSS SOUTHWEST MISSISSIPPI THIS MORNING. THE AIR MASS WILL BE MOST UNSTABLE ALONG AND SOUTH OF THIS BOUNDARY DURING THE AFTERNOON AND EARLY EVENING HOURS TODAY. AFTERNOON HEATING WILL PRODUCE SCATTERED THUNDERSTORMS OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL AND SOUTH MISSISSIPPI BUT ONLY A FEW STORMS OVER NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI WILL HAVE THE POTENTIAL FOR SEVERE WEATHER. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING DOWNBURST WINDS. STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED TODAY OR TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR INTERNET WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/JAN (ALL IN LOWER CASE LETTERS). THIS INCLUDES AN EXPERIMENTAL GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:03 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula | 27 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.